News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Infections Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Infections Answers List

Forum Name: Other infections

Question: Low Neutrophils and high Lymphocytes


 chenjacq - Mon Sep 15, 2008 10:26 am

Dear doctor,

For the last four years, I have had low Neurophils (below 45%) and high Lymphocytes (above 42%). My doctor said it may be the temporarily thing. But this time again (blood drawn on 9/8/08), low Neurophils (below 42.7) and high Lymphocytes (above 44.7). My WBC (4.0) and RBC (4.59) counts are normal. Though I don't feel sick, I'm worried and don't what the abnormal counts mean. Is my body telling me something? Could you explain it to me?

Thanks in advance!

Jackie
 Dr. Safaa Mahmoud - Sat Oct 25, 2008 2:27 pm

User avatar Hello,
Normal values for while blood cell and its elements in adult are:

White blood cells :4,500-10,000 /mcl.
Neutrophils: 40% to 60%
Lymphocytes: 20% to 40%
Monocytes: 2% to 8%
Eosinophils: 1% to 4%
Basophils: 0.5% to 1%
Band: 0% to 3%

So, your total count and the neutophil count are within the normal range. You have mild lymphocytosis which can be seen in many conditions of chronic disease like arthritis and in infections.

Some medications may also cause lymphocytosis and Prempro (as well as other estrogen plus progestin therapy) is one of them although rarely reported to do so.

In adults, absolute lymphocytosis is defined as an absolute lymphocyte count is greater than 4000/mcl, so by definition your condition is not alarming as your doctor told you.

Follow up with your doctor is essential to exclude blood diseases. I hope you are also aware by the benefits and the risks of long term hormone replacement therapies. Try to always discus with your doctor your best treatment alternatives and your best breast cancer screening program.

Hope you find this information useful.
Please keep us updated.
Best regards.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here